MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305110
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd precisionglide¿ needles had become clogged or kinked causing insulin to flow in or out of the syringe.This occurred 3 times the following information was provided by the initial reporter: it was reported needles become clogged or kinked causing insulin to flow in or out of the syringe.
 
Additional Manufacturer Narrative
Investigation summary bd implemented a thorough investigation following our (capa 2166514) corrective preventative action protocol.This was opened for a trend in reports of ¿needle clogged / blocked¿, ¿aspirate / draw (cannot / difficult)¿, and ¿needle bent¿.All three of these issues have the same net effect: temporary interruption of flow of insulin into the reservoir.Based on the investigation, these issues appear to be related to the use case which involves drawing insulin from a vial into a syringe and then filling the reservoir of the insulin pump via a small port off the body in an iterative process, utilizing existing / ¿off the shelf¿ products rather than a product designed for this use.Bd products are designed to be single use, and because this is an "off the shelf" product, bd specifications do not take into account any requirements specific to the tandem use case.The investigation concludes the complaints are related to the use case and not due to a product nonconformance.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15108327
Report Number1911916-2022-00370
Device Sequence Number17502326
Product Code FMI
UDI-Device Identifier30382903051107
UDI-Public30382903051107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2025
Device Model Number305110
Device Catalogue Number305110
Device Lot Number0072110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale